Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Wichita, KS

March 14, 201626 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 14, 2016, 3:12 PM CDT for 26 counties in Kansas. It took effect at Mar 15, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 3:12 PM CDT (20:12 UTC)
In effect from
Mar 15, 2016, 12:00 PM CDT
Expired
Mar 15, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS83 KICT 142012
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT MON MAR 14 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151115-
/O.UPG.KICT.FW.A.0007.160315T1800Z-160316T0000Z/
/O.NEW.KICT.FW.W.0011.160315T1700Z-160316T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
312 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...052...053...067...068...069...070...
071...072...082...083...091...092...093...094...095...096...098...
099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
3 follow-up statements
921 
WWUS83 KICT 150816
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
316 AM CDT TUE MAR 15 2016

...EXTREME GRASSLAND FIRE DANGER TODAY...

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152330-
/O.CON.KICT.FW.W.0011.160315T1700Z-160316T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
316 AM CDT TUE MAR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...052...053...067...
068...069...070...071...072...082...083...091...092...093...094...
095...096...098...099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
947 
WWUS83 KICT 152038
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT TUE MAR 15 2016

KSZ032-033-047-048-050-067-161145-
/O.NEW.KICT.FW.A.0008.160316T1700Z-160317T0100Z/
/O.CON.KICT.FW.W.0011.000000T0000Z-160316T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
338 PM CDT TUE MAR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...052...053...067...068...069...
070...071...072...082...083...091...092...093...094...095...096...
098...099 AND 100...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...050 AND 067...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST THROUGH 7 PM AND
  WILL BE POSSIBLE AGAIN FOR WEDNESDAY AFTERNOON AND EARLY
  EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT
  RECOMMENDED THROUGH EARLY THIS EVENING AND AGAIN WEDNESDAY
  AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-160000-
/O.CON.KICT.FW.W.0011.000000T0000Z-160316T0000Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
338 PM CDT TUE MAR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...052...053...067...068...069...
070...071...072...082...083...091...092...093...094...095...096...
098...099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

LAWSON
763 
WWUS83 KICT 160014
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT TUE MAR 15 2016

KSZ032-033-047-048-050-067-161515-
/O.EXP.KICT.FW.W.0011.000000T0000Z-160316T0000Z/
/O.CON.KICT.FW.A.0008.160316T1700Z-160317T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
714 PM CDT TUE MAR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 032...033...047...048...050 AND 067...
...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER
FOR FIRE WEATHER ZONES 032...033...047...048...050 AND 067...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-160115-
/O.EXP.KICT.FW.W.0011.000000T0000Z-160316T0000Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
714 PM CDT TUE MAR 15 2016

...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER
FOR FIRE WEATHER ZONES 049...051...052...053...068...069...070...
071...072...082...083...091...092...093...094...095...096...098...
099 AND 100...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS 
RELATIVE HUMIDITIES RISE. THEREFORE THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:04 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 14, 3:04 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON MAR 14 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 255 PM CDT MON MAR 14 2016

MAIN FORECAST CONCERN: ELEVATED GRASSLAND FIRE DANGER LEVELS
TUESDAY-WEDNESDAY (SEE FIRE WEATHER DISCUSSION BELOW).

A VIGOROUS SHORTWAVE TROUGH OVER THE INTERMOUNTAIN REGION EARLY THIS
AFTERNOON...WILL TRAVERSE EAST-SOUTHEASTWARD ACROSS THE
NORTHERN/CENTRAL PLAINS LATER TONIGHT INTO TUESDAY...WHILE
INTENSIFYING.

WILL MAINTAIN A DRY FORECAST TONIGHT...WITH THE BETTER ISENTROPIC
LIFT/MOISTURE TRANSPORT INDICATED JUST NORTH/NORTHEAST OF
CENTRAL/SOUTHEAST KANSAS.

A COLD FRONT...ASSOCIATED WITH THE AFOREMENTIONED UPPER
TROUGH...WILL SWEEP SOUTHEASTWARD THROUGH THE FORECAST AREA LATER
TONIGHT INTO TUESDAY MORNING. DEEP DIURNAL MIXING TO AT LEAST 700
MB AND STRONG SUBSIDENCE ARE PROGGED TUESDAY BEHIND THE FRONTAL
PASSAGE. THIS WILL SUPPORT WIND ADVISORY CRITERIA NORTHWESTERLY
WINDS OF 25-35 MPH WITH GUSTS AROUND 40 MPH...ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS...WITH SLIGHTLY LESSER CONFIDENCE EAST OF THE
KANSAS TURNPIKE. THE DOWNSLOPE WINDS AND STEEP SURFACE-700 MB
LAPSE RATES WILL HELP OFFSET THE COLD AIR ADVECTION...SO ALTHOUGH
IT WILL BE COOLER TUESDAY...HIGHS WILL STILL BE ABOVE NORMAL (60S-
LOW 70S).

EXPECTING COOLER...MORE SEASONAL TEMPERATURES WEDNESDAY INTO
THURSDAY...WITH MEAN UPPER LEVEL TROUGHING OVER THE CENTRAL PLAINS.

JMC

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 255 PM CDT MON MAR 14 2016

UTILIZING A BLEND OF THE 00Z/14TH GFS AND 12Z/14TH ECMWF MODELS...A
STRONG UPPER TROUGH WILL PUSH SLOWLY SOUTHEASTWARD ACROSS THE
CENTRAL PLAINS FRIDAY INTO SATURDAY...BRINGING COLDER AIR SOUTHWARD
INTO THE REGION. MID-LEVEL MOISTENING/FRONTOGENESIS WITH THE UPPER
TROUGH MAY BRING A LIGHT RAIN/SNOW MIX TO THE FORECAST AREA DURING
THIS FRIDAY-EARLY SATURDAY TIME-FRAME.

THE UPPER TROUGH WILL SHIFT EASTWARD SUNDAY-MONDAY WITH
SUBSTANTIAL MID-LEVEL HEIGHT RISES OCCURRING OVER THE CENTRAL
PLAINS. THIS WILL LEAD TO DRY WEATHER...WITH TEMPERATURES
MODIFYING TO ABOVE NORMAL BY MONDAY.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1229 PM CDT MON MAR 14 2016

VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES ACROSS CENTRAL AND
SOUTHERN KANSAS DURING THE NEXT 24HRS. SURFACE LOW PRESSURE WILL
SLIDE EASTWARD ACROSS THE REGION LATER TONIGHT...WITH SOUTHERLY
WINDS VEERING OUT TO THE WEST THEN NORTHWEST DURING THE DAY ON
TUESDAY. THE NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY FOR
MID-MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS.

JAKUB

&&

.FIRE WEATHER...
ISSUED AT 255 PM CDT MON MAR 14 2016

ELEVATED GRASSLAND FIRE DANGER LEVELS ARE LIKELY TUESDAY AND
WEDNESDAY...WITH TUESDAY LIKELY TO BE A CRITICAL FIRE WEATHER DAY.

FOR TUESDAY...WEST-NORTHWEST WINDS OF 20-35 MPH...GUSTING TO 35-40
MPH AND MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15-20% WILL PROMOTE
EXTREME GRASSLAND FIRE DANGER LEVELS ACROSS THE FORECAST AREA. WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING WITH THIS
AFTERNOON'S FORECAST PACKAGE ISSUANCE.

ON WEDNESDAY...SLIGHTLY LESSER BUT STILL GUSTY WEST-NORTHWESTERLY
WINDS OF 15-25 MPH AND MINIMUM AFTERNOON RELATIVE HUMIDITY LEVELS OF
15-20%...SHOULD RESULT IN VERY HIGH GRASSLAND FIRE DANGER LEVELS
DURING THE AFTERNOON HOURS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    47  68  34  64 /  10   0  10  10
HUTCHINSON      46  66  33  63 /  10  10  10  10
NEWTON          48  66  35  62 /  10  10  10  10
ELDORADO        48  69  35  63 /  10   0  10  10
WINFIELD-KWLD   48  70  34  65 /   0   0  10  10
RUSSELL         43  65  32  61 /  10  10  10  10
GREAT BEND      43  65  31  61 /  10  10  10  10
SALINA          46  66  34  62 /  10  10  10  10
MCPHERSON       46  65  33  62 /  10  10  10  10
COFFEYVILLE     51  75  37  67 /   0   0   0  10
CHANUTE         50  72  36  65 /  10   0   0  10
IOLA            50  72  37  64 /  10   0   0  10
PARSONS-KPPF    50  73  35  66 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 7 PM CDT TUESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR KSZ032-033-
047>052-067>069-082-083-091-092.

&&
Hazardous weather outlook, Mar 14, 11:00 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1100 AM CDT MON MAR 14 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151600-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1100 AM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM TEMPERATURES AND STRENGTHENING SOUTH WINDS WILL SUPPORT VERY
HIGH GRASSLAND FIRE DANGER THIS AFTERNOON...GENERALLY ALONG AND
WEST OF THE FLINT HILLS. OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG AND GUSTY NORTHWEST WINDS AND LOW HUMIDITY WILL SUPPORT
VERY HIGH TO EXTREME GRASSLAND FIRE DANGER TUESDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA. PLEASE AVOID OUTDOOR
BURNING. ADDITIONALLY...VERY HIGH GRASSLAND FIRE DANGER IS LIKELY
WEDNESDAY.

WINTRY PRECIPITATION IS POSSIBLE ACROSS THE REGION FRIDAY NIGHT
INTO SATURDAY. THERE REMAINS TOO MUCH UNCERTAINTY AT THIS TIME TO
SPECULATE ON POTENTIAL ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:02 PM CDTDense Fog AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 17 more13 hr
Mar 14, 5:05 AM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more10 hr
Mar 14, 3:09 PM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more28 hr

Nearby

Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.